Triples which are D(n)-sets for several n's

Publikation: Beitrag in einer FachzeitschriftArtikel

Abstract

For a nonzero integer n, a set of distinct nonzero integers {a1,a2,…,am} such that aiaj+n is a perfect square for all 1≤i<j≤m, is called a Diophantine m-tuple with the property D(n) or simply D(n)-set. D(1)-sets are known as simply Diophantine m-tuples. Such sets were first studied by Diophantus of Alexandria, and since then by many authors. It is natural to ask if there exists a Diophantine m-tuple (D(1)-set) which is also a D(n)-set for some n≠1. This question was raised by Kihel and Kihel in 2001. They conjectured that there are no Diophantine triples which are also D(n)-sets for some n≠1. However, the conjecture does not hold, since, for example, {8,21,55} is a D(1) and D(4321)-triple, while {1,8,120} is a D(1) and D(721)-triple. We present several infinite families of Diophantine triples {a,b,c} which are also D(n)-sets for two distinct n's with n≠1, as well as some Diophantine triples which are also D(n)-sets for three distinct n's with n≠1. We further consider some related questions.
Originalspracheenglisch
Aufsatznummerhttps://doi.org/10.1016/j.jnt.2017.08.024
Seiten (von - bis)330-341
Seitenumfang12
FachzeitschriftJournal of Number Theory
Jahrgang184
PublikationsstatusVeröffentlicht - Mär 2018

Fingerprint Untersuchen Sie die Forschungsthemen von „Triples which are D(n)-sets for several n's“. Zusammen bilden sie einen einzigartigen Fingerprint.

  • Dieses zitieren

    Kreso, D. (2018). Triples which are D(n)-sets for several n's. Journal of Number Theory, 184, 330-341. [https://doi.org/10.1016/j.jnt.2017.08.024].